Alert archive / South Dakota / Heat Advisories in 2016

Heat Advisory 2, NWS Sioux Falls, SD

June 12, 20164 states

NWS Sioux Falls, SD issued this heat advisory at Jun 12, 2016, 3:36 AM CDT for 4 states. It took effect at Jun 12, 2016, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2016, 3:36 AM CDT (08:36 UTC)
In effect from
Jun 12, 2016, 12:00 PM CDT
Expired
Jun 12, 2016, 8:00 PM CDT
In force
8 hr
Issued by
NWS Sioux Falls, SD
All 31 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 39 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS73 KFSD 120836
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
336 AM CDT SUN JUN 12 2016

IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ053>056-
058>062-064>071-121645-
/O.NEW.KFSD.HT.Y.0002.160612T1700Z-160613T0100Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-SANBORN-MINER-LAKE-
MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
CLAYTON...PARKER...CENTERVILLE...MARION...VIBORG...IRENE...
HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
336 AM CDT SUN JUN 12 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* WEATHER CONDITIONS...TEMPERATURES IN THE MID 90S COMBINED WITH
  HIGH HUMIDITY LEVELS WILL RESULT IN A HEAT INDEX FROM 95 TO 100
  DEGREES THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...PROLONGED EXPOSURE TO HOT AND HUMID CONDITIONS MAY 
  LEAD TO HEAT RELATED ILLNESS. EXCESSIVE HEAT MAY ALSO IMPACT 
  THOSE MORE SUSCEPTIBLE TO ILLNESS...INCLUDING CHILDREN...THE 
  ELDERLY AND PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

   TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

   TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$
3 follow-up statements
011 
WWUS73 KFSD 121605
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1105 AM CDT SUN JUN 12 2016

IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ053>056-
058>062-064>071-130015-
/O.CON.KFSD.HT.Y.0002.160612T1700Z-160613T0100Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-SANBORN-MINER-LAKE-
MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
CLAYTON...PARKER...CENTERVILLE...MARION...VIBORG...IRENE...
HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1105 AM CDT SUN JUN 12 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WEATHER CONDITIONS...TEMPERATURES IN THE MID 90S COMBINED WITH 
  HIGH HUMIDITY LEVELS WILL RESULT IN A HEAT INDEX FROM 97 TO 
  102 DEGREES THIS AFTERNOON AND EARLY EVENING. 

* IMPACTS...PROLONGED EXPOSURE TO HOT AND HUMID CONDITIONS MAY 
  LEAD TO HEAT RELATED ILLNESS. EXCESSIVE HEAT MAY ALSO IMPACT 
  THOSE MORE SUSCEPTIBLE TO ILLNESS...INCLUDING CHILDREN...THE 
  ELDERLY AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

  TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

  TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$
398 
WWUS73 KFSD 122057
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
357 PM CDT SUN JUN 12 2016

IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ053>056-
058>062-064>071-130100-
/O.CON.KFSD.HT.Y.0002.000000T0000Z-160613T0100Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-SANBORN-MINER-LAKE-
MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
CLAYTON...PARKER...CENTERVILLE...MARION...VIBORG...IRENE...
HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
357 PM CDT SUN JUN 12 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WEATHER CONDITIONS...TEMPERATURES IN THE MID 90S COMBINED WITH 
  HIGH HUMIDITY LEVELS WILL RESULT IN A HEAT INDEX FROM 97 TO 
  102 DEGREES THIS AFTERNOON AND EARLY EVENING. 

* IMPACTS...PROLONGED EXPOSURE TO HOT AND HUMID CONDITIONS MAY 
  LEAD TO HEAT RELATED ILLNESS. EXCESSIVE HEAT MAY ALSO IMPACT 
  THOSE MORE SUSCEPTIBLE TO ILLNESS...INCLUDING CHILDREN...THE 
  ELDERLY AND PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

 TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

 TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$
576 
WWUS73 KFSD 130053
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
753 PM CDT SUN JUN 12 2016

IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ053>056-
058>062-064>071-130200-
/O.EXP.KFSD.HT.Y.0002.000000T0000Z-160613T0100Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-SANBORN-MINER-LAKE-
MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
CLAYTON...PARKER...CENTERVILLE...MARION...VIBORG...IRENE...
HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...
VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
753 PM CDT SUN JUN 12 2016

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

TEMPERATURES AND HEAT INDEX VALUES HAVE BEGUN TO SLIGHTLY
COOL...AND WILL CONTINUE A DOWNWARD TREND THROUGH THE EVENING.
THEREFORE THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jun 12, 12:44 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 12, 12:44 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1244 AM CDT SUN JUN 12 2016

.SHORT TERM...(This evening through Sunday)
Issued at 354 PM CDT Sat Jun 11 2016

Still continuing to deal with the weak boundary lingering around in
the east. Have modified afternoon pops slightly, to drag convective
chances further to the south into Northwest Iowa where cumulus field
is developing on Satellite. SPC Meso Analysis page suggests these
clouds are developing in an environment of minimal CIN, and nearly
4000 J/kg of CAPE. Again, bulk shear is very weak, but could see
hail and wind with storms given strong instability. Expect another
diurnal trend with storms this evening into the overnight.

20-30 knot shallow low level jet develops across the central and
northern plains overnight.  With momentum and cloud debris hanging
around, expect another night of record minimum temperatures.

Cold front is expected to work through the area tomorrow.  While
there appears to be a fairly strong cap to keep convection from
becoming surface based, appears there will be minimal CIN for
elevated storms to develop.  Have raised pops some through the
afternoon hours tomorrow, especially across the north.  Have made
little modification to highs tomorrow- generally in the 90s.

.LONG TERM...(Sunday night through Saturday)
Issued at 354 PM CDT Sat Jun 11 2016

On Sunday night, the GFS is an outlier with the surface cold frontal
timing. It has reverted back to its very slow solution of really not
bringing the wind shift entirely through the forecast area until
late Sunday night and even Monday. As said, this is an outlier with
the various other models in that they continue to progress the wind
shift through Sunday night and very early Monday morning. A weak
short wave passes over the ridge squarely across our forecast area
Sunday night and with the cold front acting as a focus, showers and
thunderstorms are likely except possibly across our extreme western
zones where behind the front they could get missed some. Chances for
severe weather exists especially between 00Z and 06Z Monday, where
mixed layer CAPE averages 2000 to 3000 j/kg along with very unstable
elevated lifted index values. As said yesterday however, bulk shear
vectors continue to be a little weak with the model soundings
showing a rather unidirectional profile ahead of the cold front. So
storm strength will be driven by pure instability, primarily in the
slight risk area outlined by SPC, with primarily a multicellular
regime mixed with isolated evening supercells.

Lows Sunday night will be in the mid 60s to around 70 which leads
into Monday. Monday may be somewhat showery as the way it looks now.
It is rather stable, with the cold front projected to be south of
our area, combined with a southwest flow aloft, almost a pure
overrunning pattern with plenty of mid level moisture. High
temperatures will be much cooler, with 80 to 85 in store. Then our
well advertised large upper trough affects our area Monday night
through Wednesday. A leading short wave kicks out Monday night
spreading rainfall gradually from west to east, with Tuesday and
Tuesday evening still looking quite wet across the entire forecast
area. It does not look very unstable Monday night, but instability
does return Tuesday afternoon. The question is how much cloud debris
and rain cooled air will be around on Tuesday which could greatly
limit severe weather. Right now it looks as though pockets of heavy
rainfall are a bigger threat Tuesday and Tuesday night. Highs on
Tuesday will only be in the upper 70s to lower 80s. Behind the upper
low on Wednesday, showers are still possible along and east of the
James River valley minus the Sioux City area, with highs in the 70s
to around 80.

After that, an upper ridge begins to build back in Thursday through
Saturday. Both the GFS and ECMWF are showing 850mb temperatures
which are more moderate with that ridge then what we are currently
experiencing. Therefore at this time expecting highs generally in
the 80s Thursday through Saturday. Did raise superblend highs a
couple of degrees however as they looked a bit too cool given 850mb
temperatures averaging +18 to +20C by Friday and Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1244 AM CDT Sun Jun 12 2016

Main aviation concern through 06z Monday will be convection. There
is general agreement that a cold front will approach KHON during
the mid to late afternoon and KFSD after sunset. Some convection
is expected to develop along the front during the afternoon and
progress eastward during the evening. There is enough confidence
that convection will occur to include in a TEMPO group for KFSD
and KHON but with convection closer to 06z at KSUX did not include
in their forecast. Because we are not expecting a solid line of
convection kept both ceilings and visibility VFR with convection
although if the core of any cell moved over the TAF site MVFR or
even IFR conditions are possible for a brief period. The frontal
passage will also result in a wind shift to the northwest later
this afternoon and evening...first in KHON and later at KFSD.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...BT
LONG TERM...MJ
AVIATION...Schumacher
Hazardous weather outlook, Jun 11, 2:48 PM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT SAT JUN 11 2016

IAZ020-031-032-MNZ071-072-NEZ013-014-SDZ038>040-050-052>071-
122000-
PLYMOUTH-WOODBURY-IDA-LINCOLN MN-LYON MN-DIXON-DAKOTA-BEADLE-
KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-
BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
248 PM CDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST
NEBRASKA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT WEATHER WILL CONTINUE TODAY WITH HIGHS IN THE MID TO UPPER
90S...AND AFTERNOON HEAT INDEX VALUES OF 95 TO 105 DEGREES. A
HEAT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT WEATHER WILL CONTINUE INTO SUNDAY WITH AFTERNOON HEAT INDEX
VALUES WELL UP IN THE 90S. THE HEAT WILL ABATE BY MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY. A
FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-021-022-MNZ080-081-089-090-097-098-122000-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE-
BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
248 PM CDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND SOUTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT WEATHER WILL CONTINUE TODAY WITH HIGHS IN THE MID TO UPPER
90S...AND AFTERNOON HEAT INDEX VALUES OF 95 TO 105 DEGREES. A
HEAT ADVISORY IS IN EFFECT.

ISOLATED STORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THE
EVENING HOURS. IF STORMS ARE ABLE TO DEVELOP HAIL TO THE SIZE OF
GOLF BALLS AND 60 MPH WIND GUSTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT WEATHER WILL CONTINUE INTO SUNDAY WITH AFTERNOON HEAT INDEX
VALUES WELL UP IN THE 90S. THE HEAT WILL ABATE BY MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY. A
FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 430 PM CDT.

Nearby

Heat Advisories in South Dakota, 2016Heat Advisories in Iowa, 2016Heat Advisories in Nebraska, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.